The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Carbon tablets for gas

Jun 8, 2001

I have agenerase related extremely smelly and huge volume of gas. Would carbon tablets interfere with absorption of the medicine if I were to take them at the same time as the meds? Would it be ok to take the carbon tablets 2 hours after the medicine by which time the medicine should have been absorbed? Carbon is supposed to interfere with mineral absorption but maybe the meds would be ok. What does agenerase do in the gut that causes so much gas and diarrhea?

Response from Dr. Henry

I assume you are referring to tablets such as Calcium Carbonate found in antacids like Mylanta or Maalox. It may be worth trying. Simethicone containing meds sometimes help as well. If tried I would separate the amprenavir from the antacids by at least one hour. GI complaints are quite common with Agenerase--why exactly I don't know. I assume that you don't have any evidence of pancreatic insufficiency, H pylori disease, lactose intolerance, etc all of which could contribute to your complaints. You might also experiment with the type of food that you take with Agenerase to see if anything seems to help (only avoiding high fat foods). KH

Nausea Patch Drug Interactions/HAART
Charcoal I meant, not carbon

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint